MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0253CSS10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Rupture (2208)
Date of Event 11/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Balt usa reference (b)(4).Investigation pending return of the suspected device.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "it was a case of ruptured aneurysm at the origin of pica measuring 3mmx2.5mm with a neck of 2.31mm.The physican planned to do simple coiling.The support system was ballast 80cms and fargomax 6f 105, the vasco 10 mp was placed inside the aneurysm with support of hybrid 12/14 da.Vasco 10 mp was connected with a flush line.The first coil barricade complex frame 2.5*5 was prepared as per ifu and then aligned to the hub of the micro catheter.On pushing the coil there was resistance felt inside the micro and upon resheathing to check it was found that the coil was coming out streched.The coil was removed and the next coil was optima complex 10 soft 2.5*5 and the coil was prepared as per ifu and aligned to the hub of the micro and coil being pushed the initial coil went in smooth till the time that the flurosafe markers were entering the proximal part of the sleeve resistance was felt ,upon resheathing it was noticed that the coil shape had changed and some kinks seens in the delivery system.The physcian choose optima complex 10 super soft 2.5*3 and prepared the coil as per ifu and the coil in the same micro went in without any issues but once the coil came out of the micro it ruptured the aneurysm.An eclipse 2l 6*20 was taken and procedure was completed using a combination of optima and barricade the procedure was completed." update 29feb2024 - additional information received from the issuer: "1.What is the patient's current condition? patient doing good 2.How did the case conclude, or was there any additional procedures required that are were not mentioned? yes patient went for evd after rupture of aneurysm 3.What was the cause of the aneurysm rupture (was the aneurysm ruptured before the procedure or did it occur during the procedure)? it occurred during procedure 4.Did the case involve tortuous anatomy/ was this a challenging case? no it's was not tortous anatomy 5.Is the microcatheter available for return? no microcather was not given his institute".
 
Additional Manufacturer Narrative
Balt usa reference: (b)(4).The returned device was inspected in our quality laboratory.During our analysis: we observed the complete coil system was included with the device return.We observed the implant coil remained connected to the delivery pusher; however, the implant coil was severely stretched.We observed the sr thread within the implant coil was broken and opaque in color at the location of the stretched coils.We observed multiple kinks throughout the delivery pusher.We observed the hypotube component of the delivery pusher to be broken including the internal lead wires.Based on the available information and the investigation results the complaint can be confirmed.Root cause of the reported issue cannot definitively be determined due to the damage state of the return unit.Upon the return of the device, we observed the implant coil to be severely stretched with multiple major kinks, in addition, we observed the sr thread of the implant coil to be opaque in color confirming that the implant coil had become stretched.Severe damage was observed throughout the delivery pusher including the hypotube component being returned broken with the lead wires severed from the break.Further testing of the returned coil system could not be performed due to the damaged state.Based on the reported information, since the implant coil was able to be advanced through the microcatheter, it is likely that most of the observed damage occurred either during the retraction of the coil system or post-procedure.The associated microcatheter was unable for analysis, therefore it is unknown if the microcatheter had become kinked or ovalized during the procedure.A review of the lhr indicated that the unit was free from visual damage, including the implant coil at the point of the 100% final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f230700503 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "it was a case of ruptured aneurysm at the origin of pica measuring 3mmx2.5mm with a neck of 2.31mm.The physician planned to do simple coiling.The support system was ballast 80cms and fargomax 6f 105, the vasco 10 mp was placed inside the aneurysm with support of hybrid 12/14 da.Vasco 10 mp was connected with a flush line.The first coil barricade complex frame 2.55 was prepared as per ifu and then aligned to the hub of the micro catheter.On pushing the coil there was resistance felt inside the micro and upon resheathing to check it was found that the coil was coming out streched.The coil was removed and the next coil was optima complex 10 soft 2.55 and the coil was prepared as per ifu and aligned to the hub of the micro and coil being pushed the initial coil went in smooth till the time that the flurosafe markers were entering the proximal part of the sleeve resistance was felt ,upon resheathing it was noticed that the coil shape had changed and some kinks seens in the delivery system.The physcian choose optima complex 10 super soft 2.53 and prepared the coil as per ifu and the coil in the same micro went in without any issues but once the coil came out of the micro it ruptured the aneurysm.An eclipse 2l 620 was taken and procedure was completed using a combination of optima and barricade the procedure was completed." update 29feb2024 - additional information received from the issuer: "1.What is the patient's current condition? patient doing good 2.How did the case conclude, or was there any additional procedures required that are were not mentioned? yes, patient went for evd after rupture of aneurysm 3.What was the cause of the aneurysm rupture (was the aneurysm ruptured before the procedure or did it occur during the procedure)? it occurred during procedure 4.Did the case involve tortuous anatomy/ was this a challenging case? no it was not tortous anatomy.5.Is the microcatheter available for return? no microcather was not given his institute".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key18912479
Report Number3014162263-2024-00007
Device Sequence Number6892934
Product Code HCG
UDI-Device Identifier00818053025839
UDI-Public(01)00818053025839(11)230719(17)280719(10)F230700503
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0253CSS10
Device Lot NumberF230700503
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by Manufacturer02/14/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization; Other;
Patient SexUnknown